Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 211, NWS Memphis, TN

September 22, 2009Alcorn County, Prentiss County, Tishomingo County, Mississippi; Hardin County, Tennessee

NWS Memphis, TN issued this flash flood warning at Sep 22, 2009, 8:17 PM CDT for Alcorn County, Prentiss County, Tishomingo County, Mississippi; Hardin County, Tennessee. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 22, 2009, 8:17 PM CDT (01:17 UTC)
Expired
Sep 22, 2009, 11:15 PM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Alcorn County, MS, Prentiss County, MS, Tishomingo County, MS, Hardin County, TN

The radar

The Columbus AFB radar (KGWX), 130 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 22, 9:05 PM CDTFLASH FLOOD7 Ese Savannah, TNWATER RESCUE ONGOING IN THE BURNT CHURCH COMMUNITY DUE TO FLASH FLOODING. KNQA DOPPLER RADAR ESTIMATES OVER 6 INCHES RAINFALL PAST 3 HOURS...OVER 3 INCHES THE PAST HOUR
Sep 22, 9:05 PM CDTFLASH FLOOD9 Se Savannah, TNNUMEROUS COUNTY ROADS CLOSED 3 MILES EITHER SIDE OF A BURNT CHURCH...BRUTON BRANCH LINE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2009-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2009-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 230118
FFWMEG
MSC003-117-141-TNC071-230415-
/O.NEW.KMEG.FF.W.0211.090923T0118Z-090923T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
817 PM CDT TUE SEP 22 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
  HARDIN COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 1115 PM CDT

* AT 817 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF           
  RAINFALL HAS OCCURRED OVER THE PAST 3 HOURS ACROSS THE 
  EAST HALF OF HARDIN COUNTY. SHOWERS AND THUNDERSTORMS WILL         
  PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BOONEVILLE...BURNSVILLE...BURTON...GLEN...HINKLE...IUKA...LEEDY...
  MIDWAY...PINEFLAT...THRASHERS...OLIVE HILL...PICKWICK DAM...
  SAVANNAH AND SHILOH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3501 8800 3501 8819 3492 8813 3490 8809
      3465 8812 3459 8871 3501 8844 3501 8839
      3502 8838 3511 8838 3539 8820 3540 8804
      3535 8800 3531 8801 3530 8798 3502 8798

$$
2 follow-up statements
000 
WGUS74 KMEG 230216
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
911 PM CDT TUE SEP 22 2009

MSC003-117-141-TNC071-230415-
/O.CON.KMEG.FF.W.0211.000000T0000Z-090923T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALCORN MS-TISHOMINGO MS-PRENTISS MS-HARDIN TN-
911 PM CDT TUE SEP 22 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
HARDIN...NORTHERN PRENTISS...TISHOMINGO AND EASTERN ALCORN
COUNTIES...

AT 911 PM CDT...DOPPLER RADAR ESTIMATES 6 TO 8 INCHES OF RAIN HAS 
OCCURRED OVER THE PAST 3 HOURS ACROSS PORTIONS OF SOUTH CENTRAL AND 
EAST CENTRAL HARDIN COUNTY. SHOWERS AND THUNDERSTORMS WILL PRODUCE 
AN ADDITIONAL 3 TO 5 INCHES OF RAIN OVER THE NEXT 3 HOURS. AT 905 PM 
CDT...HARDIN COUNTY EMERGENCY MANAGEMENT OFFICIALS REPORTED A WATER 
RESCUE WAS ONGOING NEAR THE TOWN OF BURNT CHURCH. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOONEVILLE...
BURNSVILLE...BURTON...GLEN...HINKLE...IUKA...LEEDY...MIDWAY...
PINEFLAT...THRASHERS...OLIVE HILL...PICKWICK DAM...SAVANNAH...
SHILOH...WALNUT GROVE...PICKWICK LANDING STATE PARK AND JCOLEMAN
STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3501 8800 3501 8819 3492 8813 3490 8809
      3465 8812 3459 8871 3501 8844 3501 8839
      3502 8838 3511 8838 3539 8820 3540 8804
      3535 8800 3531 8801 3530 8798 3502 8798

$$
000 
WGUS74 KMEG 230414
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1113 PM CDT TUE SEP 22 2009

MSC003-117-141-TNC071-230423-
/O.EXP.KMEG.FF.W.0211.000000T0000Z-090923T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALCORN MS-TISHOMINGO MS-PRENTISS MS-HARDIN TN-
1113 PM CDT TUE SEP 22 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1115 PM CDT FOR HARDIN...
NORTHERN PRENTISS...TISHOMINGO AND EASTERN ALCORN COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO 
EXPIRE.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3501 8800 3501 8819 3492 8813 3490 8809
      3465 8812 3459 8871 3501 8844 3501 8839
      3502 8838 3511 8838 3539 8820 3540 8804
      3535 8800 3531 8801 3530 8798 3502 8798

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 8:02 PM CDT, 15 minutes earlier.

Area forecast discussion, Sep 22, 8:02 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
802 PM CDT TUE SEP 22 2009

.UPDATE...

HEAVY RAINFALL AND FLASH FLOODING WITH NUMEROUS SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH MIDNIGHT CDT SOUTHEAST OF A
CLARKSDALE MS TO SAVANNAH TN LINE.

&&

.DISCUSSION...

NUMEROUS SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL CONTINUE
ACROSS NE MS WHERE EXCELLENT MOISTURE CONVERGENCE WAS OCCURRING.
MCS HAD MOVED NORTH INTO THESE AREAS. PW OVER 2 INCHES WAS
OCCURRING. DOPPLER RADAR HAS INDICATED 3 TO 6 INCHES OF RAINFALL
OVER THE PAST 3 HOURS IN EAST LAFAYETTE AND NORTHERN CALHOUN COUNTY.

THINK CURRENT FLASH FLOOD WATCH IS IN GOOD SHAPE AS BELIEVE THE
MOST OF THE CONVECTION AND HEAVY RAINFALL/FLASH FLOODING THREAT
WILL DIMINISH BY MIDNIGHT CDT. WILL CLOSELY MONITOR OVER THE NEXT
FEW HOURS.

REGARDING RAIN CHANCES...THE BEST CHANCES REMAIN SOUTHEAST OF THE
LINE MENTIONED IN THE FIRST SENTENCE ABOVE WHERE HEAVY RAINFALL
AND FLASH FLOODING POTENTIAL IS HIGHEST. APPEARS THE HEAVY
RAINFALL AND FLASH FLOODING THREAT WILL STAY EAST OF THE MEMPHIS
METRO AREA. WEST OF THE LINE MENTIONED ABOVE...BELIEVE SCATTERED
LIGHT SHOWERS WILL OCCUR WITH VERY LITTLE TO NO THUNDER AS WELL AS
NO HEAVY RAINFALL OR FLOODING.

WILL UPDATE LATER THIS EVENING.

MBS

&&

.PREV DISCUSSION... /ISSUED 659 PM CDT TUE SEP 22 2009/

UPDATE...
UPDATED TO ADD 00Z AVIATION DISCUSSION.

PREV DISCUSSION... /ISSUED 316 PM CDT TUE SEP 22 2009/

DISCUSSION...

CURRENTLY...AN UPPER LOW REMAINS OVER THE WESTERN PLAINS THIS
AFTERNOON WITH THE ASSOCIATED COLD FRONT STRETCHING FROM THE MID
MISSISSIPPI VALLEY THROUGH WESTERN ARKANSAS INTO THE ARKLATEX. THERE
IS QUITE A CONTRAST ACROSS THE FORECAST AREA THIS AFTERNOON. WEST
OF THE RIVER THE REMNANTS OF THIS MORNINGS COLD POOL ARE STILL
EVIDENT WITH DEWPOINTS STILL IN THE MID 60S AND LITTLE IN THE WAY
OF CONVECTIVE DEVELOPMENT. EAST OF THE RIVER THE AIRMASS IS A
LITTLE JUICIER WITH DEWPOINTS IN THE LOWER TO MID 70S AND LIFTED
INDEX VALUES OF -3C TO -6C. SCATTERED SHRAS AND ISOLATED TSRAS
CONTINUE TO DEVELOP IN THE INSTABILITY AXIS ACROSS WEST TENNESSEE
AND NORTH MISSISSIPPI.

TONIGHT...FLASH FLOOD WATCH WILL CONTINUE THROUGH 7 PM ACROSS
PARTS OF NORTH MISSISSIPPI AND EXTREME SOUTHEAST PARTS OF WEST
TENNESSEE. THE AIRMASS ACROSS NORTHEAST MISSISSIPPI IS PRETTY
UNSTABLE AND SCATTERED TSRAS WITH HEAVY RAIN WILL CONTINUE TO
DEVELOP LATE THIS AFTERNOON AND EARLY THIS EVENING. DO NOT EXPECT
THE STORMS CURRENTLY DEVELOPING ACROSS PARTS OF WEST
TENNESSEE AND NORTH MISSISSIPPI...IN THE INSTABILITY AXIS...TO
BECOME SEVERE ATTM SINCE MID LEVEL WINDS AND LAPSE RATES ARE WEAK.
HOWEVER A FEW STORMS COULD BE STRONG LATE THIS AFTERNOON AND
EVENING WITH GUSTY WINDS AND SMALL HAIL.

MORE SHRAS AND TSRAS WILL SPREAD IN FROM THE SOUTH OVERNIGHT AS
DEEP MOISTURE...PRECIPITABLE WATER VALUES GREATER THAN 2
INCHES...SURGES NORTHWARD FROM THE GULF MAINLY AFTER MIDNIGHT.
CONTEMPLATED ISSUING ANOTHER FLASH FLOOD WATCH FOR LATER TONIGHT
INTO THURSDAY BUT AFTER COORDINATING WITH SURROUNDING OFFICES NOT
CONFIDENT ENOUGH IN THE FLOOD THREAT TO ISSUE THE WATCH ATTM.

WEDNESDAY THROUGH THURSDAY...THE FRONT OVER WESTERN ARKANSAS WILL
EDGE EAST AND BASICALLY STALL ACROSS THE MID SOUTH OVER THE NEXT
FEW DAYS WHILE THE UPPER LOW CONTINUES TO SPIN OVER THE WESTERN
PLAINS. THE MID SOUTH WILL CONTINUE TO BE IN THE AXIS OF DEEP
MOISTURE. EXPECT ROUNDS OF SHOWERS AND THUNDERSTORMS DURING THIS
TIME PERIOD WITH HEAVY RAIN AND FLASH FLOODING A CONTINUING
THREAT.

FRIDAY AND SATURDAY...THE UPPER LEVEL PATTERN STARTS TO BECOME
MORE PROGRESSIVE AS THE UPPER LOW MOVES EAST ON FRIDAY AND BECOMES
AN OPEN TROF OVER THE GREAT LAKES BY SATURDAY. AFTER MORE SHOWERS
AND THUNDERSTORMS FRIDAY...RAIN CHANCES WILL START TO TAPER OFF
SATURDAY AS THE AXIS OF DEEP MOISTURE PUSHES EAST.

SUNDAY THROUGH TUESDAY...MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT
SHOWING A DRIER AND COOLER WEATHER PATTERN BY THE BEGINNING OF
NEXT WEEK AS A DEEP TROF DEVELOPS OVER THE EASTERN U.S. HIGHS BY
MONDAY AND TUESDAY MAY ONLY BE IN THE 70S AT MANY LOCATIONS WITH
LOWS IN THE 50S.

SJM

&&

.AVIATION...

00Z TAF CYCLE

MAIN AVIATION CONCERN FOR THE NEXT 4 TO 6 HOURS IS
SHOWER/THUNDERSTORM POTENTIAL. AS OF 00Z TAF ISSUANCE SCATTERED
SHOWERS AND THUNDERSTORMS WERE LOCATED FROM A JACKSON TN TO OXFORD
MS LINE. THIS ACTIVITY HAS BEEN MOVING NORTHEAST AND HAVE CARRIED
VCTS IN TAFS FOR MKL/TUP. ADDITIONAL SHOWERS AND THUNDERSTORMS
ASSOCIATED WITH A MESOSCALE CONVECTIVE SYSTEM WILL ENTER AREAS
NEAR TUP AROUND 2Z...MEM AROUND 04Z...AND MKL AROUND 05Z AND NO
IMPACT ANTICIPATED AT THIS TIME FOR JBR. VFR CONDITIONS EXPECTED
TO DETERIORATE TO MVFR LATER THIS EVENING...IFR AFTER 06Z...AND
MARGINAL LIFR CEILINGS BETWEEN 09-12Z MAINLY AT MEM/MKL/TUP. ADDITIONAL
SHOWERS/THUNDERSTORMS EXPECTED WEDNESDAY BUT THUNDER EXPECTED TO
BE LIMITED TO MAINLY THE AFTERNOON HOURS.

CJC

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  71  81  70  83 /  60  70  40  50
MKL  67  82  66  82 /  70  70  40  60
JBR  66  81  67  81 /  50  70  40  50
TUP  70  81  69  86 /  90  70  40  60

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR ALCORN-BENTON
     MS-CALHOUN-CHICKASAW-COAHOMA-ITAWAMBA-LAFAYETTE-LEE MS-
     MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-TALLAHATCHIE-TIPPAH-
     TISHOMINGO-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR HARDIN-MCNAIRY.

&&
Hazardous weather outlook, Sep 22, 5:56 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
556 PM CDT TUE SEP 22 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-240100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
556 PM CDT TUE SEP 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT ALONG AND SOUTH OF A CLARKSDALE
MISSISSIPPI TO SAVANNAH TENNESSEE LINE THROUGH MIDNIGHT CDT. LOCALLY
HEAVY RAINFALL OVER MOSTLY SATURATED AREAS WILL ENHANCE THE THREAT
FOR FLASH FLOODING. ADDITIONAL RAINFALL OF 1 TO 3 OR MORE INCHES
IS POSSIBLE ACROSS THESE AREAS THIS EVENING.

LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE ACROSS PARTS WEST
TENNESSEE GENERALLY EAST OF PARIS TO SOMERVILLE LINE. SCATTERED
SHOWERS AND THUNDERSTORMS COULD DROP AN INCH OR MORE IN A HOUR
RESULTING IN SOME LOCALIZED FLOODING OF LOW LYING AREAS.

A FEW STRONG STORMS ARE ALSO POSSIBLE ACROSS ABOVE MENTIONED AREAS
WITH GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL PERSIST WEDNESDAY
THROUGH FRIDAY DUE TO UPPER LEVEL DISTURBANCES AND THE PRESENCE OF A
SURFACE COLD FRONT. FLASH FLOODING WILL CONTINUE TO BE THE MAIN
THREAT THROUGH FRIDAY. ISOLATED STRONG TO PERHAPS SEVERE STORMS WILL
ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT
OFFICIALS ARE ENCOURAGED TO REPORT ANY FLOODING TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MEMPHIS.

MBS/SJM

In the hours before

Local storm report, Sep 22, 6:06 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
606 PM CDT TUE SEP 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      DENMARK                 34.32N 89.35W
09/22/2009                   LAFAYETTE          MS   TRAINED SPOTTER

            HEAVY RAINFALL HAS FORCE DRIVERS TO PULL OFF ROAD AT HWY
            6 IN DENMARK. COUNTY ROADS 3 MILES TO THE NORTH AND EAST
            OF DENMARK ARE IMPASSABLE. KNQA DOPPLER RADAR INDICATES 3
            TO 4 INCHES OF RAINFALL IN ONE HOUR.

&&

DSV
Special weather statement, Sep 22, 6:55 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
655 PM CDT TUE SEP 22 2009

MSZ017-024-230045-
ITAWAMBA MS-MONROE MS-
655 PM CDT TUE SEP 22 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER
SMITHVILLE AT 655 PM CDT...MOVING NORTH AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN ITAWAMBA AND MONROE COUNTIES...INCLUDING LOCATIONS NEAR
AMORY AND FULTON...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Sep 22, 7:19 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
719 PM CDT TUE SEP 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      DENMARK                 34.32N 89.35W
09/22/2009                   LAFAYETTE          MS   TRAINED SPOTTER

            HEAVY RAINFALL HAS FORCE DRIVERS TO PULL OFF ROAD AT HWY
            6 IN DENMARK. COUNTY ROADS 3 MILES TO THE NORTH AND EAST
            OF DENMARK ARE IMPASSABLE. KNQA DOPPLER RADAR INDICATES 3
            TO 4 INCHES OF RAINFALL IN ONE HOUR.

0715 PM     FLASH FLOOD      3 SSE TULA              34.19N 89.35W
09/22/2009                   LAFAYETTE          MS   TRAINED SPOTTER

            COUNTY ROADS FROM TULA TO 3 MILES SOUTHEAST OF TULA
            IMPASSABLE. KNQA DOPPLER RADAR INDICATES 3 TO 4 INCHES OF
            RAIN IN THE PAST HOUR.

&&

DSV
Special weather statement, Sep 22, 8:00 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
800 PM CDT TUE SEP 22 2009

MSZ005-006-009-230145-
ALCORN MS-TISHOMINGO MS-PRENTISS MS-
800 PM CDT TUE SEP 22 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHEASTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 8
MILES SOUTHWEST OF BURTON AT 800 PM CDT...MOVING NORTH AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN ALCORN...PRENTISS AND TISHOMINGO COUNTIES SHOULD MONITOR
THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL
845 PM CDT. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BAY SPRINGS
LAKE.
Local storm report, Sep 22, 8:11 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
811 PM CDT TUE SEP 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      DENMARK                 34.32N 89.35W
09/22/2009                   LAFAYETTE          MS   TRAINED SPOTTER

            HEAVY RAINFALL HAS FORCE DRIVERS TO PULL OFF ROAD AT HWY
            6 IN DENMARK. COUNTY ROADS 3 MILES TO THE NORTH AND EAST
            OF DENMARK ARE IMPASSABLE. KNQA DOPPLER RADAR INDICATES 3
            TO 4 INCHES OF RAINFALL IN ONE HOUR.

0715 PM     FLASH FLOOD      3 SSE TULA              34.19N 89.35W
09/22/2009                   LAFAYETTE          MS   TRAINED SPOTTER

            COUNTY ROADS FROM TULA TO 3 MILES SOUTHEAST OF TULA
            IMPASSABLE. KNQA DOPPLER RADAR INDICATES 3 TO 4 INCHES OF
            RAIN IN THE PAST HOUR.

0808 PM     FLASH FLOOD      5 NNE BRUCE             34.06N 89.31W
09/22/2009                   CALHOUN            MS   TRAINED SPOTTER

            AT LEAST 6 INCHES OF WATER ON COUNTY ROAD 149

&&

DSV

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 7:53 PM CDTFlash Flood WarningMEGChickasaw, Itawamba, Lafayette, Lee, Monroe, Pontotoc and 3 more3 hr
Sep 23, 11:26 AM CDTRiver Flood WarningMEGLowndes, Monroe71 hr
Sep 23, 5:52 PM CDTFlash Flood WarningMEGMonroe3 hr
Sep 22, 11:05 PM CDTAreal Flood WarningMEGHardin8 hr
Sep 23, 4:30 PM CDTAreal Flood AdvisoryMEGChester, Henderson, Madison3 hr

Nearby

Flash Flood Warnings in Mississippi, 2009Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.